Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 4, 2005, 11:24 PM CDT for Garza County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 11:24 PM CDT (04:24 UTC)
- Expired
- Aug 5, 2005, 1:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 12:45 AM CDT | FLASH FLOOD | Post, TX | NUMEROUS ROADS AND FARM TO MARKET ROADS FLOODED IN THE POST AREA OUT TO 6 MILES WEST OF POST. |
| Aug 5, 1:15 AM CDT | FLASH FLOOD | Post, TX | NUMEROUS ROADS AND FARM TO MARKET ROADS FLOODED IN THE POST AREA OUT TO 6 MILES WEST OF POST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 050427 FFWLUB TXC169-050630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1124 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 130 AM CDT * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A LARGE AREA OF THUNDERSTORMS LOCATED OVER GARZA COUNTY THE HEAVIEST RAINFALL IS LOCATED ACROSS THE EASTERN PORTIONS OF COUNTY. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAAS OCCURED WITH ADDITIOANL AMOUNTS OF 1 TO 2 INCEHS POSSIBLE. THIS AREA OF RAINFALL WAS MOVING WEST SOUTHWEST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS HEAVY RAINFALL INCLUDE POST...JUSTICEBURG AND GRAHAM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3298 10106 3335 10107 3336 10153 3297 10152 $$
2 follow-up statements
000 WGUS74 KLUB 050602 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1256 AM CDT FRI AUG 5 2005 TXC169-050630- GARZA TX- 1256 AM CDT FRI AUG 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 AM CDT FOR GARZA COUNTY... AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO LOCALLY HEAVY RAIN FALLING OVER NORTHERN AND WESTERN PORTIONS OF GARZA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS MUCH AS 1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE PAST 3 HOURS...MAINLY OVER THE NORTHERN AND WESTERN PORTIONS OF THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO LOCALLY ONE HALF AN INCH ARE POSSIBLE OVER THE NEXT COUPLE OF HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3298 10106 3335 10107 3336 10153 3297 10152 $$
000 WGUS74 KLUB 050635 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 131 AM CDT FRI AUG 5 2005 TXC169-050641- GARZA TX- 131 AM CDT FRI AUG 5 2005 ...THE FLASH FLOOD WARNING FOR GARZA COUNTY EXPIRED AT 130 AM CDT... THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED OUT OF THE COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO OCCASIONALLY MODERATE RAINFALL IS POSSIBLE OVER THE NEXT COUPLE OF HOURS. SOME PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS MAY OCCUR. LAT...LON 3298 10106 3335 10107 3336 10153 3297 10152 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:33 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 4, 10:33 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1033 PM CDT THU AUG 4 2005 .UPDATE... SHOWERS AND THUNDERSTORMS LOOK AS IF THEY WILL TRAIN OVER THE SAME AREAS ALONG THE OUTFLOW FROM THE SOUTH AND THE PREFRONTAL TROUGH THAT MOVED TO THE SOUTHERN CWA. ADDITIONAL CONVERGENCE WILL BE ADDED WHEN THE COLD FRONT ARRIVES. FOR THIS REASON AND THE 150% OF NORMAL PWS HAVE DECIDED TO GO WITH A FLOOD WATCH FOR A LARGE PORTION OF THE CWA. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH IN EFFECT UNTIL 09Z TXZ024>027-029>044. && 18/08
Hazardous weather outlook, Aug 4, 9:00 AM CDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 900 AM CDT THU AUG 4 2005 TXZ021>044-051100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 900 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... A COLD FRONT WILL MOVE INTO THE SOUTH PLAINS AND LOW ROLLING PLAINS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE AREA. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...LOCALIZED HEAVY RAINFALL IS POSSIBLE LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 8:23 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 823 PM CDT THU AUG 4 2005 TXZ037-050215- DICKENS- 823 PM CDT THU AUG 4 2005 ...STRONG THUNDERSTORM LOCATED OVER DICKENS COUNTY... A STRONG THUNDERSTORM LOCATED ABOUT 5 MILES TO THE SOUTHEAST OF DICKENS COULD PRODUCE A WIND GUST AROUND 55 MPH. THIS STORM WAS MOVING TO THE SOUTHWEST AT AROUND 15 MPH AND WILL MOVE VERY CLOSE TO THE COMMUNITY OF SPUR. IN ADDITION TO THE STRONG WIND GUST... HEAVY RAINFALL MAY ACCUMULATE 1/2 TO 1 INCH POTENTIALLY CAUSING PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:42 PM CDT | Flash Flood Warning | LUB | Lynn | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.